I'm 80 years old and I have been suffering from a very bad rash on my face.  Altogether I saw five different doctors and all of them said to use a cortisone ointment but my face got even worse. Everyone who looked at me would say 'what on earth is wrong?'

When I was young (oh so many years ago), I worked for a private detective and he always taught me to check everything. I bought a book and began to write down everything I ate, what makeup I'd been using and even the vitamins I took. My doctor had advised me to stop using makeup and buy 'natural' makeup. I did, at a cost, but then I stopped using that too. I then decided to don the reading glasses and get out the magnifying glass to read everything on the labels of my supplements. To my horror, I saw on the Glucosamine with Condroitin, if you have a shellfish allergy, do not take them. I had previously been taking the old Glucosamine.

In the past I have eaten prawns without any problems but last year I had a nasty reaction to the IV Contrast Dye when I had to have a CT scan of my pelvic area. I felt quite sick and both my legs from the knees down, went bright red and were very hot.  It took ages for the redness to disappear and then the skin peeled off. I stopped taking the supplements and over about four weeks the redness improved then the skin peeled off and my skin is now back to normal. At 80 years, I am totally amazed to think I've maybe developed an allergy to crustaceans. That won't worry me at all but I will most certainly now read everything on the labels I eat. - by email